Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 98, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 21, 2023, 8:48 AM PDT. It took effect at Sep 21, 2023, 9:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2023, 8:48 AM PDT (15:48 UTC)
- In effect from
- Sep 21, 2023, 9:00 AM PDT
- Expired
- Sep 22, 2023, 9:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
401 WHUS76 KEKA 211548 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 848 AM PDT Thu Sep 21 2023 PZZ450-220000- /O.EXP.KEKA.GL.W.0039.000000T0000Z-230921T1600Z/ /O.NEW.KEKA.SC.Y.0098.230921T1600Z-230922T1600Z/ Pt St George to Cape Mendocino out 10 nm- 848 AM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...North winds 15 to 25 kt with local gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-220000- /O.EXP.KEKA.GL.W.0039.000000T0000Z-230921T1600Z/ /O.NEW.KEKA.SC.Y.0098.230921T1600Z-230922T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 848 AM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with local gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-220000- /O.EXP.KEKA.GL.W.0039.000000T0000Z-230921T1600Z/ /O.NEW.KEKA.SC.Y.0098.230921T1600Z-230922T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 848 AM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...North winds 15 to 25 kt with local gusts up to 35 kt and steep seas 8 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-212200- /O.CON.KEKA.GL.W.0039.000000T0000Z-230921T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 848 AM PDT Thu Sep 21 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and steep seas 11 to 15 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
345 WHUS76 KEKA 212136 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 236 PM PDT Thu Sep 21 2023 PZZ475-220545- /O.EXP.KEKA.GL.W.0039.000000T0000Z-230921T2200Z/ /O.EXB.KEKA.SC.Y.0098.230921T2200Z-230922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 236 PM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... ...GALE WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-220545- /O.CON.KEKA.SC.Y.0098.000000T0000Z-230922T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 236 PM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with local gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-220545- /O.CON.KEKA.SC.Y.0098.000000T0000Z-230922T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 236 PM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
091 WHUS76 KEKA 220324 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 824 PM PDT Thu Sep 21 2023 PZZ450-470-221130- /O.CON.KEKA.SC.Y.0098.000000T0000Z-230922T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 824 PM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-221000- /O.CON.KEKA.SC.Y.0098.000000T0000Z-230922T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 824 PM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221130- /O.CON.KEKA.SC.Y.0098.000000T0000Z-230922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 824 PM PDT Thu Sep 21 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
227 WHUS76 KEKA 220956 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 256 AM PDT Fri Sep 22 2023 PZZ455-221100- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-230922T1000Z/ Cape Mendocino to Pt Arena out 10 nm- 256 AM PDT Fri Sep 22 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ450-470-221600- /O.CON.KEKA.SC.Y.0098.000000T0000Z-230922T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 256 AM PDT Fri Sep 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-221600- /O.CON.KEKA.SC.Y.0098.000000T0000Z-230922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 AM PDT Fri Sep 22 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 5 to 15 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
749 WHUS76 KEKA 221535 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 835 AM PDT Fri Sep 22 2023 PZZ450-470-221645- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-230922T1600Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 835 AM PDT Fri Sep 22 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ PZZ475-221645- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-230922T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PDT Fri Sep 22 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 5:37 AM PDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 21, 5:37 AM PDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
537 AM PDT Thu Sep 21 2023
.SYNOPSIS...Winds will gradually diminish through the day today. Dry
weather will persist through the end of the work week, along with
cool nighttime lows and near normal daytime highs. A wetter pattern
will develop late in the weekend and into next week, with locally
heavy rainfall possible across Del Norte and Humboldt counties on
Monday.
&&
.DISCUSSION...Other than some stratus across portions of the Eel
River Valley, skies this morning are mostly clear across the area.
Temperatures ranged from a few upper 30s in some normally colder
valley locations to the lower to mid 60s across the higher elevations
of Lake and S Mendocino counties. A large upper low is presently
nearly stationary over SE OR. The proximity of this low will continue
to support cooler than normal temperatures into the weekend.
A large upper trough will dig S over the E Pacific by late in the
weekend and early next week. In addition, an IVT (integrated water
vapor transport) plume is forecast to impact the coast of N CA during
this time period. While there are differences in both the upper
pattern amongst the global models in addition to the associated
surface features, the precipitation patterns are similar, with
locally heavy rainfall still forecast to impact NW CA. The highest
rainfall totals are expected to favor the N portion of the area. The
latest QPF totals from Sunday morning through Monday evening range
from around 4 inches over the windward sides of Del Norte mountains
to around a quarter of an inch over S Lake County. These forecast
rainfall amounts have ticked up since yesterday. Higher amounts are
certainly possible due to the moderate to occasionally strong water
vapor transport. A few thunderstorms are possible over the N coast
and adjacent coastal waters Monday afternoon and evening. Lingering
showers will continue into the middle of next week. /SEC
&&
.AVIATION...Current space pictures show low cloud confined to
portions of the Eel river valley and Mendo coast. Coastal sites have
been reporting intermittent MVFR haze and ceilings, from likely a mix
of sea spray and smoke from the nearby fires. Satellite shows the
Humboldt and Del Norte coastlines near terminals clear of cloud, so
current thinking is the reported ceilings are more of a vertical vis
from this haze/smoke mix...and have included in the TAF as such.
Blustery northerly winds develop once again along the coast this
afternoon, albeit weaker than Wednesday. Intermittent coastal MVFR
haze may continue through the day today, meanwhile VFR is expected to
persist elsewhere through the TAF period as offshores tonight
inhibit low cloud formation. Coastal stratus may return to the Mendo
coast early Friday, with a southerly surge possibly reaching north of
Cape Mendo Friday afternoon and evening.
&&
.MARINE...Northerlies trend weaker today, with winds dropping below
gale force for most zones later this morning, and then significantly
weaken Friday. Hazardous short period seas persist through this
morning for most zones then filter out this afternoon. A new NW swell
has filled in and peaked overnight around 7 ft at 14 seconds, and is
expected to slowly decay today and tomorrow.
Winds and seas quickly weaken Friday morning, with forecasted winds
to be below 10 kts and combined seas below 6 ft on Saturday. A large
trough is forecast to dig over the NEPAC on Sunday, which is
expected to bring light southerlies to the northern waters by
Saturday afternoon which then accelerate over all zones Sunday and
Monday as the associated front approaches. Current guidance is
suggesting the strongest winds will be Monday afternoon and evening,
then southerlies weaken and turn southwest to west early Tuesday
after the front passes overhead. Short period seas will be small
this weekend, then build Sunday with the increasing southerlies. A
fresh mid-period WSW swell will fill in Monday and Tuesday, then a
larger NW swell may fill in sometime late Tuesday.
&&
.FIRE WEATHER...Gusty northerly winds will gradually diminish this
afternoon. However, minimum relative humidity values will be as low
as 15 percent across portions of the interior today. A Red Flag
Warning continues for portions of Lake County through 5 PM this
afternoon. Lighter winds are expected for the remainder of the week
and into the weekend, with increasing southerly winds early next
week. Humidities will increase through the weekend as well.
Widespread wetting rain will spread southeast across the area late
Saturday night through Sunday. Locally heavy rain is possible across
portions of Del Norte and Humboldt counties on Monday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 5 PM this afternoon for CAZ264.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 AM this morning for PZZ450-455-470.
Gale Warning until 3 PM this afternoon for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.